Alert archive / Maryland / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 269, NWS Philadelphia/Mount Holly

August 28, 2020Cecil County, Kent County, Maryland; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 28, 2020, 1:53 PM EDT for Cecil County, Kent County, Maryland; New Castle County, Delaware. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2020, 1:53 PM EDT (17:53 UTC)
Expired
Aug 28, 2020, 2:45 PM EDT
In force
52 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties New Castle County, DE, Cecil County, MD, Kent County, MD

The radar

The Dover AFB radar (KDOX), 87 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 2:43 PM EDTTSTM WND DMGCecilton, MDSEVERAL REPORTS OF DOWNED TREES AND WIRES IN THE CECILTON AREA. TIME ESTIMATED FROM RADAR.
Aug 28, 2:45 PM EDTTSTM WND DMGWarwick, MDSEVERAL REPORTS OF DOWNED TREES AND WIRES IN THE WARWICK AREA. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 28, 1:37 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2020-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2020-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
511 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

434 
WUUS51 KPHI 281753
SVRPHI
DEC003-MDC015-029-281845-
/O.NEW.KPHI.SV.W.0269.200828T1753Z-200828T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
153 PM EDT Fri Aug 28 2020

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  Southwestern New Castle County in northern Delaware...
  Northeastern Kent County in northeastern Maryland...
  Southern Cecil County in northeastern Maryland...

* Until 245 PM EDT.

* At 153 PM EDT, a severe thunderstorm was located over Havre De
  Grace, moving east at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to roofs, siding, trees, and power lines is 
           possible.

* Locations impacted include...
  Middletown, Elkton, North East, Charlestown, Cecilton, Warwick,
  Sassafras, Mount Pleasant, Glasgow, Bohemias Mills, Woodlawn,
  Brantwood, Cayots, Hollywood Beach, Saint Georges, Bear, Perryville
  and Chesapeake City.

This includes Interstate 95 in Maryland between mile markers 91 and
99.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protecting yourself from immediate threats to life and safety shall
take priority.  Whenever possible, as long as it does not cause
greater harm, all COVID-19 protective action guidance should be
followed.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3961 7563 3932 7574 3942 7600 3946 7601
      3947 7600 3948 7600 3952 7598 3955 7603
      3955 7608 3964 7615
TIME...MOT...LOC 1753Z 285DEG 22KT 3955 7607 

HAIL...0.75IN
WIND...60MPH
 
$$

Staarmann
3 follow-up statements
314 
WWUS51 KPHI 281810
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
210 PM EDT Fri Aug 28 2020

DEC003-MDC015-029-281845-
/O.CON.KPHI.SV.W.0269.000000T0000Z-200828T1845Z/
New Castle DE-Kent MD-Cecil MD-
210 PM EDT Fri Aug 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHWESTERN NEW CASTLE...NORTHEASTERN KENT AND SOUTHEASTERN
CECIL COUNTIES...

At 210 PM EDT, a severe thunderstorm was located near Hollywood
Beach, or 7 miles east of Havre De Grace, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Wind damage to roofs, 
         siding, trees, and power lines is possible.

Locations impacted include...
Middletown, Elkton, North East, Charlestown, Cecilton, Warwick, Saint
Georges, Sassafras, Mount Pleasant, Bohemias Mills, Brantwood,
Cayots, Hollywood Beach, Glasgow and Chesapeake City.

This includes Interstate 95 in Maryland between mile markers 95 and
97.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protecting yourself from immediate threats to life and safety shall
take priority.  Whenever possible, as long as it does not cause
greater harm, all COVID-19 protective action guidance should be
followed.

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.

&&

LAT...LON 3955 7606 3962 7603 3958 7564 3932 7574
      3942 7600 3946 7601 3947 7600 3948 7600
      3952 7598 3955 7603
TIME...MOT...LOC 1810Z 285DEG 21KT 3952 7597 

HAIL...1.00IN
WIND...60MPH
 
$$

Staarmann
704 
WWUS51 KPHI 281817
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
217 PM EDT Fri Aug 28 2020

DEC003-MDC015-029-281845-
/O.CON.KPHI.SV.W.0269.000000T0000Z-200828T1845Z/
New Castle DE-Kent MD-Cecil MD-
217 PM EDT Fri Aug 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHWESTERN NEW CASTLE...NORTHEASTERN KENT AND SOUTHEASTERN
CECIL COUNTIES...

At 217 PM EDT, a severe thunderstorm was located over Hollywood
Beach, or 9 miles southeast of Havre De Grace, moving southeast at 25
mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Wind damage 
         to roofs, siding, trees, and power lines is possible.

Locations impacted include...
Middletown, Elkton, North East, Charlestown, Cecilton, Warwick, Saint
Georges, Sassafras, Mount Pleasant, Bohemias Mills, Brantwood,
Cayots, Hollywood Beach, Glasgow and Chesapeake City.

This includes Interstate 95 in Maryland between mile markers 95 and
97.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protecting yourself from immediate threats to life and safety shall
take priority.  Whenever possible, as long as it does not cause
greater harm, all COVID-19 protective action guidance should be
followed.

Prepare immediately for large hail and damaging winds. People outside
should seek shelter inside a well-built structure and away from
windows.

Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.

&&

LAT...LON 3955 7606 3962 7603 3958 7564 3932 7574
      3942 7600 3946 7601 3947 7600 3948 7600
      3952 7598 3955 7603
TIME...MOT...LOC 1817Z 295DEG 21KT 3949 7596 

HAIL...1.50IN
WIND...60MPH
 
$$

Staarmann
015 
WWUS51 KPHI 281826
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
226 PM EDT Fri Aug 28 2020

DEC003-MDC015-029-281845-
/O.CON.KPHI.SV.W.0269.000000T0000Z-200828T1845Z/
New Castle DE-Kent MD-Cecil MD-
226 PM EDT Fri Aug 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHWESTERN NEW CASTLE...NORTHEASTERN KENT AND SOUTHEASTERN
CECIL COUNTIES...

At 226 PM EDT, a severe thunderstorm was located over Hollywood
Beach, or 10 miles southwest of Elkton, moving east at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Wind damage 
         to roofs, siding, trees, and power lines is possible.

Locations impacted include...
Middletown, Cecilton, Warwick, Sassafras, Mount Pleasant, Cayots,
Hollywood Beach, Bohemias Mills and Chesapeake City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protecting yourself from immediate threats to life and safety shall
take priority.  Whenever possible, as long as it does not cause
greater harm, all COVID-19 protective action guidance should be
followed.

Prepare immediately for large hail and damaging winds. People outside
should seek shelter inside a well-built structure and away from
windows.

Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.

&&

LAT...LON 3953 7599 3953 7566 3932 7574 3942 7600
      3946 7601 3947 7600 3948 7600 3952 7598
TIME...MOT...LOC 1826Z 285DEG 21KT 3947 7592 

HAIL...1.50IN
WIND...60MPH
 
$$

Staarmann

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 10:34 AM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Aug 28, 10:34 AM EDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
Issued by National Weather Service Baltimore MD/Washington DC
1034 AM EDT Fri Aug 28 2020

.SYNOPSIS...
Low pressure tracks north of the region tonight and Saturday. An
associated strong cold front crosses our region later Saturday
along with some moisture from the remnants of tropical system
Laura. High pressure builds in for Monday before moving offshore
Monday night into Tuesday. A warm front moves northward across
our area Tuesday night into Wednesday, then a cold front arrives
later Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1025 AM EDT Friday...

Another active day is expected across the area. A quasi-
stationary front will be positioned in eastern Pennsylvania and
northern New Jersey through much of the day. Meanwhile, west-
northwest midlevel flow will remain in place across the Mid-
Atlantic, with a vorticity maximum expected to progress into the
region this afternoon and evening. While the convective allowing
models from 00z were all over the place with timing and
intensity, and the 12z data is still coming in, the current HRRR
provides a reasonable picture of convection developing in the
western half of PA and moving east. By that model arrival into
eastern PA NJ northeast MD and DE would be late this afternoon
into the evening. Of course take one model with a big grain of
salt, but it provides a reasonable estimate. Will see what the
other convective allowing models provide later this morning. SPC
has a mesoscale discussion out talking about the increasing
threat for damaging wind gusts in some severe thunderstorms...a
severe thunderstorm watch later today is possible.

Storms will also be capable of locally heavy downpours, with
PWs likely near or possibly slightly above 2 inches. However,
storm motions may be sufficiently high to preclude a more
widespread heavy rainfall threat, at least this afternoon. That
potential may increase tonight, though.

Regarding temperatures, expecting highs to be warmer than
average again today, though lower than Thursday, especially if
more widespread convection develops across the area during the
afternoon. Winds should be lower than on Thursday as well,
though a few gusts up to 20 mph or so may occur during the
afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
Chances for storms will increase during the evening hours as the
aforementioned perturbation moves through the Northeast in
continued west-northwest midlevel flow. Additionally, vorticity
maxima ejecting from the remnants of Laura are expected to
traverse the central Appalachians/Mid-Atlantic during this
period. There is a decent model signal for storms to develop and
move eastward from the higher terrain of Maryland/Virginia
during the afternoon, progressing into areas south of the I-76
corridor during the evening hours. Decent instability and high
PWs will contribute to an environment favorable for locally
heavy rainfall, especially if training convection occurs. This
seems possible if outflow from more progressive storms becomes a
sufficient initiating boundary for convective regeneration.
Convection-allowing models indicate potential for this in the
southern portions of the CWA, with the main question once again
being ultimate placement, as some models depict the heavier rain
potential being just south of the CWA. Will need to monitor this
potential closely, as isolated instances of flash flooding may
occur in this regime. The severe threat should gradually wane
through the evening hours as nocturnal stabilization increases.

More perturbations will likely move through the area during the
overnight hours, so chances of storms will continue for most of
the night across the area. Conditions will remain warm/muggy in
advance of the eastward-progressing remnants of Laura.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Summary...Humid Saturday with tropical moisture from the
remnants of tropical system Laura and a strong cold front. Much
drier and cooler Sunday and Monday, then turning much warmer and
more humid with the chance of some convection Tuesday and
especially Wednesday and Thursday.

Synoptic Overview...As an upper-level trough amplifies from the
Great Lakes region into the Northeast and Mid-Atlantic Saturday,
low pressure will track to our north. As this occurs, the
remnants of tropical system Laura will accelerate eastward as it
gets caught up in the westerlies and moves through the Mid-
Atlantic region Saturday. Some of the tropical moisture will get
drawn into the eastward moving cold front. This cold front
sweeps offshore into Sunday as the upper-level trough lifts
across New England and surface high pressure builds in through
Monday. The flow aloft is forecast to become westerly again
quickly Monday night with surface high pressure shifting
offshore of New England. A more return flow sets up allowing
much warmer and more humid air to once again overspread our
region for the second half of the week along with increasing
convective chances.

For Saturday...Low pressure tracks to our north pulling a strong
cold front across our area later in the day and at night.
Meanwhile, the leftover moisture from the remnants of tropical
system Laura is forecast to get entrained into the frontal zone
with the remnant center tracking to our south. Showers and
embedded thunderstorms will be on the ingress as large scale
forcing associated with an incoming upper-level trough and
surface cold front overspreads the region. A surge in tropical
moisture with precipitable water values reaching 2+ inches will
result in pockets of heavy rain which may result in local flash
flooding during enhanced rainfall rates. However, storm motions
should be fast enough to limit this hazard. As the flow above
the surface increase some through the day, effective shear
should be sufficient to promote at least some convective
organization in the form of small clusters or line segments.
However, the forecast soundings overall show a rather saturated
profile which would limit the instability. Therefore, the severe
thunderstorm risk is dependent on how much boundary layer
instability can be realized ahead of the cold front. If enough
instability does become realized, then locally strong to
damaging wind gusts should be the main threat with any more
organized convection. As the front shifts offshore during
Saturday night, drier air will start to arrive from the
northwest.

For Sunday and Monday...Much improved conditions as the upper-
level trough lifts across New England Sunday with surface high
pressure starting to build in from the northwest. This will
result in a northwesterly breeze Sunday along with a much
cooler and less humid air mass building in. The pleasant
conditions continue Monday, however as the surface high slides
offshore of New England Monday night warm air and moisture
advections begin to arrive from the southwest. This may result
in a few showers/thunder across mainly the western areas Monday
night, although this scenario is much less certain.

For Tuesday through Thursday...Our region will be getting within
the warm sector as a warm front gradually works northward
Tuesday night and Wednesday. This will result in increasing
warmth and humidity once again, and with that comes at least
some chance for some showers and thunderstorms. On Tuesday, dew
points should climb through the 60s however a southeasterly low-
level flow in advance of the warm front should keep temperatures
on the lower side as we await the arrival of the warm sector. A
cold front should then arrive sometime on Thursday with the
potential for some showers and thunderstorms continuing ahead of
and along it. The coverage of showers and storms along with the
timing is of low confidence.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

This morning...Mainly VFR with generally west winds less than 10
kt, increasing slightly after 12Z. High confidence.

This afternoon and evening...Mainly VFR; however, scattered
showers and storms are likely to develop and/or move in from the
west. Confidence is increasing on timing, with the best window
of opportunity from 21z to 03z. Storms will be capable of
producing torrential downpours and strong wind gusts. West or
southwest winds 5 to 15 kt. A few gusts to 20 kt may occur,
especially at PHL and ACY.

Tonight...Mainly VFR, though cannot rule out the possibility of
some showers and storms (especially south of PHL). Light south
or southwest winds. Low confidence.

Outlook...
Saturday...Sub-VFR conditions at times as some heavy showers
with embedded thunderstorms move through. The prevailing
conditions improve to VFR at night. Southwest winds around 10
knots, becoming west to northwest at night. Moderate confidence.

Sunday and Monday...VFR. Northwest winds 10-15 knots with gusts
up to 20 knots on Sunday, then winds becoming light and variable
on Monday. Moderate confidence.

Tuesday...Some mainly afternoon and evening showers and
thunderstorms possible which may result in brief sub-VFR
conditions. Southeasterly winds near 10 knots, becoming light
and variable at night. Low confidence.

&&

.MARINE...
General sub-advisory conditions are expected through tonight,
with west to southwest winds generally 5 to 15 kt and seas 2 to
4 feet. There is a chance of showers and storms this afternoon
through tonight, with locally higher waves and strong wind gusts
in their proximity. Special Marine Warnings may become
necessary in stronger storms.

Outlook...
Saturday and Sunday...A period of Small Craft Advisory
conditions possible. A strong cold front along with the remnants
of tropical system Laura will cross the region Saturday. The
winds and seas will increase Saturday and this may linger into
Sunday before subsiding.

Monday and Tuesday...The conditions are anticipated to be below
Small Craft Advisory conditions.

Rip currents...
The low risk for the formation of rip currents is expected to
continue today. On Saturday, the risk for rip currents ma
increase to moderate.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Gorse
Near Term...Strong/CMS
Short Term...CMS
Long Term...Gorse
Aviation...Strong/CMS/Gorse
Marine...Strong/CMS/Gorse
Hazardous weather outlook, Aug 28, 1:44 PM EDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
144 PM EDT Fri Aug 28 2020

DEZ001>003-MDZ008-012-015-019-020-NJZ016>023-027-PAZ060-061-070-071-
101>106-291800-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Salem-Gloucester-Camden-Northwestern Burlington-Ocean-
Cumberland-Atlantic-Cape May-Southeastern Burlington-Berks-Lehigh-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
144 PM EDT Fri Aug 28 2020

...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, southern New
Jersey, east central Pennsylvania and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and thunderstorms on Saturday will produce areas of heavy
rain, and enhanced rainfall rates may result in local flash flooding.
In addition, some thunderstorms could be severe with locally
damaging winds the main threat.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ001-007>010-012-013-015-PAZ054-055-062-291800-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Mercer-Carbon-Monroe-Northampton-
144 PM EDT Fri Aug 28 2020

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, east central Pennsylvania and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

A few thunderstorms this afternoon and tonight could produce
locally damaging winds or flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and thunderstorms on Saturday will produce areas of heavy
rain, and enhanced rainfall rates may result in local flash flooding.
In addition, some thunderstorms could be severe with locally
damaging winds the main threat.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ014-291800-
Eastern Monmouth-
144 PM EDT Fri Aug 28 2020

This Hazardous Weather Outlook is for central New Jersey.

.DAY ONE...This afternoon and tonight.

A few thunderstorms this afternoon and tonight could produce
locally damaging winds or flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and thunderstorms on Saturday will produce areas of heavy
rain, and enhanced rainfall rates may result in local flash flooding.
In addition, some thunderstorms could be severe with locally
damaging winds the main threat.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ024>026-291800-
Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-
144 PM EDT Fri Aug 28 2020

...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Delaware and
southern New Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and thunderstorms on Saturday will produce areas of heavy
rain, and enhanced rainfall rates may result in local flash flooding.
In addition, some thunderstorms could be severe with locally
damaging winds the main threat.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-451>455-291800-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
144 PM EDT Fri Aug 28 2020

...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Some thunderstorms Saturday may produce locally strong winds.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ450-291800-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
144 PM EDT Fri Aug 28 2020

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

A few thunderstorms this afternoon and tonight could produce
locally strong winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Some thunderstorms Saturday may produce locally strong winds.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MPS

In the hours before

Local storm report, Aug 28, 9:32 AM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
932 AM EDT FRI AUG 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     BETLEHEM                40.63N 75.37W
08/27/2020                   NORTHAMPTON        PA   PUBLIC

            SEVERAL TREES DOWN IN THE BETHLEHEM AREA.
            TIME ESTIMATED FROM RADAR.

&&

TCD
Local storm report, Aug 28, 11:51 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1151 AM EDT FRI AUG 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     2 NNW WEST READING      40.36N 75.96W
08/27/2020                   BERKS              PA   TRAINED SPOTTER

            TOPS OF 2 LARGE OAK TREES SNAPPED OFF ABOUT
            30 FEET UP THE TRUNK. TIME ESTIMATED FROM
            RADAR.

&&

STAARMANN

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 2:40 PM EDTSevere Thunderstorm WarningPHICecil, Kent50 min
Aug 28, 4:01 PM EDTSevere Thunderstorm WarningPHICecil44 min
Aug 28, 4:39 PM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's66 min
Aug 28, 6:17 PM EDTSevere Thunderstorm WarningPHICaroline43 min
Aug 28, 3:15 PM EDTSpecial Weather StatementPHINew Castle30 min
Aug 28, 3:21 PM EDTSevere Thunderstorm WarningPHIKent, New Castle24 min
Aug 28, 3:41 PM EDTSpecial Weather StatementPHINew Castle34 min
Aug 28, 3:52 PM EDTSevere Thunderstorm WarningPHINew Castle53 min
Aug 28, 5:40 PM EDTSpecial Weather StatementPHIKent35 min
Aug 28, 7:53 PM EDTSpecial Weather StatementPHISussex37 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2020Severe Thunderstorm Warnings in Delaware, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.